How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Lori Gephart Your Own Question

Lori Gephart
Lori Gephart, Licensed Psychologist
Category: Relationship
Satisfied Customers: 259
Experience:  Psychologist, Hypnotherapist & Divorce Coach providing marital therapy for over 20 years.
Type Your Relationship Question Here...
Lori Gephart is online now
A new question is answered every 9 seconds

I have been in a relationship with my boyfriend for just over

Resolved Question:

I have been in a relationship with my boyfriend for just over four years now. About two years ago our sex life ended. It started with a tragedy in my family and was never revived. We have spoken a few times about this problem but have gotten nowhere. Today we talked about it and he didn't understand why it was so important to me to have sex, he seems to not care at all about it. He suffered from major depressive disorder for quite a few years, and was recently discharged from his psychiatrist as fully recovered, providing that he keeps on his meds. We are monogamous, but I am starting to get a little antsy to say the least. I do not know what to do. Advice would be very appreciated.
Submitted: 5 years ago.
Category: Relationship
Expert:  Lori Gephart replied 5 years ago.

Thank you for contacting JustAnswer.


I am sorry to hear about the problems you are experiencing in your relationship. While it can be understandable for sexual interest to wax and wane a bit over time, the absence of physical intimacy seems to have evolved into a constant in the relationship. It is possible that your boyfriend may be experiencing sexual side effects from his antidepressant medication, many of which can cause decreased interest in sex as well as other sexual side effects. It could be helpful to discuss this possibility with him so that he might be able to see if his doctor may be able to offer another medication that may not contribute to such problems. Some of the newer medications are not a problem in this way.


Please let me know if I can help further.

Lori Gephart and other Relationship Specialists are ready to help you

Related Relationship Questions